MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515056
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd injector locking n40-o had leakage at the luer.The following information was provided by the initial reporter: material # 515056, 515070 batch # unknown.Verbatim: complaint via email.Email(s) attached.We are experiencing issues with the bd phaseal optima injector n40 0 and the bd phaseal optima infusion connector c35 0 leaking at the connection site with iv tubing.(b d515056 and b d515070) is this a previously reported issue? is this a known issue with a solution? should we sequester and send back the affected lots?.
 
Additional Manufacturer Narrative
(b)(4).Follow up mdr for device evaluation: it was reported that leakage occurred at the tubing connection site involving the c35-o optima connector and the n40-o optima locking injector.Five photographs were provided to the quality team for investigation.Review of the photographs showed that both the c35-o and n40-o were assembled to a mating device, and no issues with the connection could be identified.Gauze was observed wrapped around the connection between the n40-o and the mating tubing, with a white residue observed near the connection area, suggesting a leak may have occurred.There is no visible damage or other defect identified to indicate why there may have been a leakage.A device history record review was conducted for injector lot 2503736 and connector lot 2506503.No deviations or nonconformances were identified during the manufacturing process that could have contributed to the reported concern.Products undergo multiple inspections throughout the manufacturing process to ensure quality and functionality, including verification of all critical dimensions such as luer threading.Results for the reported lots were reviewed, and no issues related to the event were found.Retained samples of each lot were also used for evaluation.All product was inspected, no damage or defects were observed on the luer threading and dimensional testing verified the product met required specification.Based on our investigation along with the photo evaluation, review of device records, and analysis of the retained samples we were unable to identify a root cause related to the product or manufacturing process at this time.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up report for additional information.Date of event has been updated to 03/20/2026.Medical device lot # had been updated to 2503736.
 
Event or Problem Description
Additional information provided by customer on 03apr2026: can you please provide an exact date of event? 20-03-2026 kindly provide the lot numbers of the injector and connector associated with the reported issue.Injector n40-0 lot 2503736 exp 31-08-2027 connector c35-0 lot 2506503 exp 31-05-2027 what was the medication/fluid in use at the time of the event? fluorouracil any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? photos attached is leakage occurring at both the injector luer connection and connection luer connections? both sites is the iv tubing, bd tubing? yes is it is a spin collar or fixed? spin collar is there any patient or user harm? no reported harm.

Brand Name
PHASEAL
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24783120
Report Number3003152976-2026-00170
Device Sequence Number6065368
Product Code ONB
UDI-Device Identifier00382905150562
UDI-Public(01)00382905150562(11)250331(17)270831(10)2503736
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K201099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515056
Device Lot Number2503736
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by ManufacturerNot provided
04/20/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/07/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown